MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient this 980 ventilator stopped.There were multiple out of range error codes indicating mix backup ventilation (buv) activation failure.The patient was removed from the ventilator and placed on an alternate ventilator with no injury.
 
Additional Manufacturer Narrative
Section d9 estimated return date.Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that while in use on a patient this 980 ventilator stopped.There were multiple out of range error codes indicating mix backup ventilation (buv) activation failure.The device was available for evaluation.A review of the ventilator's logs confirmed a loss of ventilation (lov) during use on a patient.The service personnel (sp) inspected the ventilator, confirmed the reported issue from logs and based on the codes replaced the direct current (dc) - dc converter printed circuit board assembly (pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event was isolated to potential fault in dc-dc converter pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d4 unique identifier (udi) updated section d9 updated due to part return section h6 evaluation codes were updated due to analysis of returned part result code (annex c) additional code added component code (annex g): remove g02005 and add g0201201 h3 device evaluation summary: was updated due to analysis of returned part medtronic conducted an investigation based on all information received.It was reported that while in use on a patient this 980 ventilator stopped.There were multiple out of range error codes indicating mix backup ventilation (buv) activation failure.The device was available for evaluation.A review of the ventilator's logs confirmed a loss of ventilation (lov) during use on a patient.He service personnel (sp) inspected the ventilator, confirmed the reported out of range codes in the logs and based on the codes replaced the direct current (dc) - dc converter printed circuit board assembly (pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One dc-dc converter pcba was returned to medtronic for analysis.A visual inspection of the returned part was conducted, and observed that the capacitor c10 was thermally damaged.Analysis determined returned dc-dc converter pcba was faulty.If a failure of the capacitor c10 occurs while in use on a patient, the ventilator response would be a loss of ventilation.The cause of the reported event including the multiple out of range codes and the loss of ventilation was isolated to a faulty capacitor c10 on dc-dc converter pcba.The dc-dc converter pcba is in scope of a existing internal investigation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22297918
Report Number8020893-2025-00122
Device Sequence Number12971100
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)171101(21)35B1703062
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown